Effects on Hair, Skin and Intugements
Sometimes chemotherapy can damage the hair, make it brittle and cause it to fall. Sometimes the severity of it may cause even the eyelashes and eyebrows to fall . It usually depends on the type of drug and the dosage. Sometimes tying a band around the head during chemotherapy may prevent the drugs reaching the hair in high concentration. This in turn will lessen hair loss. The hair fall can be controlled once chemotherapy stops.
- In some people hair loss is prevented by using a ‘cold cap’ that reduces blood flow and also the flow of drugs to the brain
- Keep hair short
- Avoid perming, hair drying or coloring the hair. If necessary, use mild plant –based hair products
- If considered necessary use a wig before chemotherapy in order to get adjusted to it
- Some people are happy wearing a cap to hide their baldness others may not be bothered by it.
Some drugs can affect the patient’s skin in the following way-
- Color change
The following remedial measures may be taken:
- Use sunscreen hat and loose clothing to get sun protection
- Apply a moisturising cream to to soothe sensitive skin
- Use mild skin products, including an electric razor
Chemotherapy can make the nails brittle, flaky and discolored. White lines may be seen across the nails. It will be advisable to show the doctor.
- MacDiarmid J.A. et al. (2007)
- "Bacterially Derived 400 nm Particles for Encapsulation and Cancer Cell Targeting of Chemotherapeutics" Cancer Cell 11, 431-445, May 2007
Please use one of the following formats to cite this article in your essay, paper or report:
Dr. Reeja Tharu. (2019, April 12). Effects on Hair, Skin and Intugements. Medindia. Retrieved on May 18, 2022 from https://www.medindia.net/patients/patientinfo/chemotherapy-drugs-side-effects-hair-skin-intugements.htm.
Dr. Reeja Tharu. "Effects on Hair, Skin and Intugements". Medindia. May 18, 2022. <https://www.medindia.net/patients/patientinfo/chemotherapy-drugs-side-effects-hair-skin-intugements.htm>.
Dr. Reeja Tharu. "Effects on Hair, Skin and Intugements". Medindia. https://www.medindia.net/patients/patientinfo/chemotherapy-drugs-side-effects-hair-skin-intugements.htm. (accessed May 18, 2022).
Dr. Reeja Tharu. 2021. Effects on Hair, Skin and Intugements. Medindia, viewed May 18, 2022, https://www.medindia.net/patients/patientinfo/chemotherapy-drugs-side-effects-hair-skin-intugements.htm.